Hail, Wichita
- When
- October 12, 3:00 PM CST
- Where
- Wichita County, Wichita Falls
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.900, -98.500
11 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 12, 2:45 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 345 PM CDT FRI OCT 12 2001 COLD FRONT MAKING ITS WAY INTO NORTHWEST PARTS OF FA THIS AFTERNOON WITH TROUGH/DRYLINE PUSHING INTO WESTERN AND SOUTHWESTERN ZONES. ETA/KF SUGGEST THAT STORMS WILL INITIATE IN NORTH/SOUTH LINE ALONG TROUGH AFTER 21Z. AS AFTERNOON AND EARLY EVENING PROGRESS...LOOKS LIKE BETTER...STRONGER CONVECTION WILL BEGIN FARTHER SOUTH OF FA. EVENTUALLY...SQUALL LINE WILL DEVELOP AND PUSH ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA AT LEAST THIS WILL BE BEST AREA FOR SEVERE STORMS. AS SYSTEM CONTINUES TO DIG AND CLOSE-OFF...POTENTIAL FOR HEAVY RAIN AND FLOODING WILL ALSO BE A CONCERN ACROSS SOUTHEAST PART OF FA. WILL THEREFORE ISSUE A FLASH FLOOD WATCH FOR TONIGHT GENERALLY SOUTHEAST OF A HOLDENVILLE TO MARIETTA LINE. CLOUDS WILL BEGIN TO CLEAR ACROSS WESTERN PARTS OF FA BY AT LEAST SATURDAY MORNING...BUT WILL HOLD ON TO CLOUDS FOR PART OF THE DAY ACROSS EASTERN PARTS. SIMILAR TO LAST SYSTEM...WITH COLD CORE OVER NORTHERN TEXAS...WILL LIKELY HAVE AREA OF SHOWERS AND STORMS THAT WILL AFFECT MAINLY SOUTHEASTERN PARTS OF FA DURING THE LATE MORNING INTO THE AFTERNOON ON SATURDAY. AFTER SYSTEM PUSHES TO THE EAST SATURDAY NIGHT INTO SUNDAY...DRY WEATHER SHOULD BE THE RULE FOR AN EXTENDED PERIOD. FOR SHORT TERM PERIOD...WILL LIKELY FOLLOW MORE OF MAV NUMBERS FOR HIGHS AND LOWS...ESPECIALLY FOR HIGHS ON SUNDAY. IN THE EXTENDED PERIOD...ANOTHER SYSTEM IN NORTHWEST FLOW WILL HELP PUSH ANOTHER BOUNDARY THROUGH THE AREA ON MONDAY. SURFACE HIGH SHOULD BE CENTERED NEAR OK BY TUESDAY MORNING SO COLDEST OVERNIGHT LOWS WILL BE TUESDAY MORNING. A GRADUALLY WARMING TREND IS EXPECTED WEDNESDAY INTO FRIDAY WITH OVERALL PATTERN BECOMING MORE ZONAL BY THE END OF THE PERIOD. FCSTID = 6 OKC 51 63 47 68 / 70 30 0 0 HBR 47 64 47 72 / 40 10 0 0 SPS 45 62 45 72 / 60 30 0 0 GAG 37 64 38 67 / 30 10 0 0 PNC 48 62 46 68 / 60 10 0 0 DUA 54 67 48 68 / 100 40 10 0 .OUN... OK...FLASH FLOOD WATCH FOR TONIGHT...OKZ032-041>43-046>48-050>052 TX...NONE.
OKZ004>048-050>052-TXZ083>090-121930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 100 PM CDT FRI OCT 12 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN NORTH TEXAS AND MUCH OF CENTRAL AND SOUTHERN OKLAHOMA LATE THIS AFTERNOON AND TONIGHT. THE SLIGHT RISK AREA IS TO THE SOUTHEAST OF A LINE FROM QUANAH...TO WEATHERFORD...TO PERRY. THE MAIN SEVERE WEATHER THREAT IS LARGE HAIL WITH DAMAGING WINDS BECOMING A THREAT LATER THIS EVENING. SOUTH CENTRAL AND SOUTHEAST OKLAHOMA HAVE A RISK OF HEAVY RAINFALL THIS EVENING. AN INTENSIFYING UPPER LEVEL STORM MOVING INTO WEST TEXAS EARLY THIS AFTERNOON WILL BRING SUBSTANTIAL LIFT TO AREAS IN THE RISK AREA STARTING VERY LATE THIS AFTERNOON. A COLD FRONT WILL MOVE ACROSS WESTERN OKLAHOMA THIS AFTERNOON. AS THE FRONT APPROACHES THE CENTRAL THIRD OF THE STATE FROM THE WEST IT WILL INTERACT WITH INCREASING SURFACE MOISTURE AND INITIATE STORMS. AN AREA OF SURFACE LOW PRESSURE FORMING IN WESTERN NORTH TEXAS MAY HELP CONCENTRATE INITIAL STORM DEVELOPMENT IN THE RED RIVER REGION BETWEEN QUANAH AND WICHITA FALLS LATE THIS AFTERNOON. THESE STORMS HAVE THE POTENTIAL TO BE SUPERCELLS AND THE RISK OF TORNADOES...ALTHOUGH RATHER LOW...IS NOT ZERO. AFTER DARK A SQUALL LINE WILL QUICKLY FORM ALONG THE FRONT AS IT MOVES EAST THROUGH CENTRAL OKLAHOMA. STRONG WINDS MAY BECOME MORE OF A THREAT WITH THE SQUALL LINE. EMERGENCY MANAGERS IN THE RISK AREA SHOULD PREPARE FOR ACTIVATION LATE THIS AFTERNOON AND TONIGHT. WR
The national radar mosaic for the moment the first event began.
11 hail. Local standard time, as filed.
Hail was reported on Highway 287.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5270785, 5270786, 5270787, 5270788, 5270789, 5270790, 5270791, 5270792, 5270793, 5270866, 5270867.